MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM; SCREW, FIXATION, BONE
Model Number 656414S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when inserting the bone screw into the proximal hole, the screw broke at the head.The operation was completed by inserting another screw while the screw tip remained in the body." the tip of screw remains in patient.No adverse impact to the patient reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the affected device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the whole threaded portion of the implant is missing.The head of the screw is completely deformed which indicate use of force on the device.Since complete device is not available, surface of the breakage cannot be analyzed thoroughly.However, the clear deformation of the center portion indicated mis locking with use of slightly high force for removal lead to the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities & clear indication in labelling that ¿when final tightening of the locking screw occurs, take care not to over-torque the screw.Excessive torque may damage the locking mechanism, the screw and/or the screwdriver blade.¿ based on investigation, the root cause was primarily attributed to be user related along with patient factor such as hard/dense bone.The breakage was caused due to application of slightly high force to remove screwdriver from screw head which might be stuck due to mis locking.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L14MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12568383
Report Number0008031020-2021-00423
Device Sequence Number11684168
Product Code HWC
UDI-Device Identifier07613327070873
UDI-Public07613327070873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model Number656414S
Device Catalogue Number656414S
Device Lot Number1000423156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexMale